Question about Citalopram

Discussion in 'I Have a Question...' started by Perfect Melancholy, May 10, 2010.

Thread Status:
Not open for further replies.
  1. Perfect Melancholy

    Perfect Melancholy SF Friend

    Ive been prescribed these for two weeks, and then have to go back to basically see were I am going to go from there.

    The dosage is small apparently but the doctor said that it could take 6-8 weeks for me to notice the effects (despite only giving me two weeks worth!).

    I just wanted to know if anyone else has taken them and what affect they had? If any?

    I took the first one about two hours ago and feel sick, although I think my stomachs still recovering from taking loads of tablets Friday-although the doctor just brushed this aside so i felt embarrassed to mention it any-more.

    Anyway any experiences on it good or bad I would like to hear, thanks.
     
  2. Mystic

    Mystic Well-Known Member

    I was on Citalopram for a while when Fluoxetine (prozac) made me ill. Made me feel a bit wierd for a couple of weeks, then didn't do anything. Doctor didn't seem interested, so I stopped taking then and threw them away.
     
  3. total eclipse

    total eclipse SF Friend Staff Alumni

    I am still on these pills and it did take 6 weeks for them to kick in. i was nauseated at first on them and dizzy for about 2 weeks then the side effects diminished and it did take my anxiety away made me feel less agitated. I think it is a good idea to stick with it Try to just push through as the chemical imbalance gets to a level you can tolerate. It will work just give it that chance okay after 2 weeks you will start to feel better.
     
  4. Perfect Melancholy

    Perfect Melancholy SF Friend

    Thanks for the replies :smile: I will stick with them and hopefully they will have a positive impact, either way I have to go back so if they dont work I can try something different
     
  5. total eclipse

    total eclipse SF Friend Staff Alumni

    Good for you i hope you the side effects diminish soon.
     
  6. lightbeam

    lightbeam Antiquities Friend

    I am currently on 40mg of citalporam 1x a day. It has helped stabilize my mood. However, it may make you feel ill in the beginning. But it goes away after a couple of weeks.
     
  7. Perfect Melancholy

    Perfect Melancholy SF Friend

    I am on 10mg at the moment has been ten days, I feel depressed worse then before and really suicidal at the moment and it just getting worse each day. I told the doc she said it would wear of but I just want to know if that is the effects or am I in trouble again
     
  8. Perfect Melancholy

    Perfect Melancholy SF Friend

    :anyone: I am close to stopping them i dont know any advice i could really do with u.u
     
  9. SAVE_ME

    SAVE_ME Well-Known Member

    I was on citalopram for a while but I found it really didn't do me any favours except make me feel ill. But it's different for everyone. I dunno. Don't give up. If this doesn't work, go back to your doctor and maybe he/she can either up the dosage or prescribe you with something else.
     
  10. nimbus

    nimbus Well-Known Member

    so i've been on it for about 6 weeks. for the first 4 weeks i was on 20 mg now i'm on 40 mg. i'm also taking trazodone as a sleep aid but it seems to work in conjunction with the citalopram. the first 2 weeks i was on it, my stomach was upset a lot. and i felt like i was in a daze. after a couple of weeks those symptoms cleared up. maybe it was a month. either way, it stopped. i still get dizzy on occasion with it but not often. i found taking it at night helps, right before bed.

    as for depression, i think it's helping but sometimes it's a little hard to tell if it, the therapy, or just circumstance is causing the uplift in my mood. i don't have as many anxious situations. i don't lock myself in my house for weeks at a time now. i actually enjoy doing some of the things i used to love doing.

    now, it's not all sunshine and roses here. i still struggle with suicidal thoughts sometimes. i'm still depressed about my life in general and my lack of connection with any significant other. i'm still worried about money. but it all seems a little more manageable these days.

    last week some people at work were making fun of me. normally that would have sent me over the edge but this time i just kind of laughed it off and played the part of the clown over it.

    either way i'd say give it a couple of months before stopping it. these things take time. your doc may increase the dosage after you adjust. that is when i saw the major uptick in my mood. just hang in there and keep talking to us, we are listening.
     
  11. shades

    shades Staff Alumni

    I can just add that my mother was on it for several years and did very well with it. She was only taken off of it because there was another AD which was similar and also provided some pain relief which she required. I also know that the side effects can be troublesome at first but may subside, esp. at low doses. I wish you the best!
     
  12. Perfect Melancholy

    Perfect Melancholy SF Friend

    Its making me feel more anxious more nervous I cant sleep I cant rest or sit still at the same time I find it hard to leave the house now. I dont know if that is because of how I feel anyhow or the tablets its hell at the moment. I guess i will keep taking them but I just wish there was an easy fix, but I guess everyone does. I am still waiting to hear back about therapy as well which I think would help.
     
Thread Status:
Not open for further replies.